Alert archive / Arizona / Flash Flood Warnings in 2006
Flash Flood Warning 100, NWS Tucson, AZ
NWS Tucson, AZ issued this flash flood warning at Aug 24, 2006, 7:24 AM MST for Pima County, Pinal County, Arizona. It was in force for 21 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 24, 2006, 7:24 AM MST (14:24 UTC)
- Expired
- Aug 24, 2006, 7:45 AM MST
- In force
- 21 min
- Issued by
- NWS Tucson, AZ
- Area
- Counties, with a storm outline in the text
Counties Pima County, AZ, Pinal County, AZ
The radar
The Phoenix radar (KIWA), 77 km from the middle of the area, began a volume at 14:24 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Phoenix, AZ (KPSR), launched 12:00Z, 2.4 hours before the alert went out and 92 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 787 J/kg
- Mixed-layer CIN
- -158 J/kg
- Mixed-layer LCL
- 1979 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- 34 m²/s²
- 0-3 km storm-relative helicity
- 56 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS55 KTWC 241425
FFWTWC
AZC019-021-241545-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE TUCSON AZ
724 AM MST THU AUG 24 2006
THE NATIONAL WEATHER SERVICE IN TUCSON HAS ISSUED A
* FLASH FLOOD WARNING FOR...
NORTH CENTRAL PIMA COUNTY IN SOUTH CENTRAL ARIZONA
SOUTHWESTERN PINAL COUNTY IN SOUTH CENTRAL ARIZONA
* UNTIL 845 AM MST
* AT 715 AM MST...RADAR CONTINUED TO SHOW AN AREA OF HEAVY RAINFALL
ACROSS PARTS OF SOUTHWEST PINAL AND EXTREME NORTH CENTRAL PIMA
COUNTIES. LITTLE MOVEMENT WAS INDICATED DURING THE PAST HOUR. THE
AREA WITH THE HEAVIEST RAINFALL EARLY THIS MORNING WAS WEST OF
INTERSTATE 10 AND IMPACTING THE COMMUNITIES OF JACKRABBIT...NORTH
KOMELIK...FRIENDLY CORNERS...AND ELOY.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO WHITE HORSE
PASS...PICACHO PEAK...PICACHO...COCKLEBUR AND CHUICHU
THIS WARNING IS AN UPGRADE TO THE URBAN AND SMALL STREAM FLOOD
ADVISORY ISSUED EARLIER THIS MORNING AT 642 AM MST.
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE
BANKS OF CREEKS AND STREAMS.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.
LAT...LON 3243 11222 3243 11133 3285 11140 3274 11160
3274 11197 3266 11220
$$
WEATHER.GOV/TUCSONWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tucson, AZ wrote its last area forecast discussion before this flash flood warning went out at Aug 24, 2:54 AM MST, 4 hours 30 minutes earlier.
Area forecast discussion, Aug 24, 2:54 AM MST, 4 hours 30 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TUCSON AZ 254 AM MST THU AUG 24 2006 .SYNOPSIS...THE GENERAL FLOW PATTERN OVER THE DESERT SOUTHWEST WILL PROVIDE SOUTHEAST ARIZONA WITH SEVERAL MORE DAYS OF WIDESPREAD SHOWER AND THUNDERSTORM ACTIVITY. HIGH TEMPERATURES WILL REMAIN AT OR SLIGHTLY BELOW NORMAL THIS WEEK. && .DISCUSSION...A QUIET EARLY MORNING ACROSS SOUTHEAST ARIZONA WITH SOME SCATTERED TO BROKEN MID LEVEL DEBRIS CLOUDINESS ACROSS MAINLY CENTRAL SECTIONS OF MY FORECAST AREA. SOME ACTIVITY STILL ONGOING WELL SOUTH IN SONORA MEXICO. THE AIRMASS OVER THE REGION IS STILL QUITE MOIST WITH YESTERDAY EVENINGS KTUS SOUNDING SHOWING A PRECIPITABLE WATER VALUE OF JUST OVER AN INCH AND A HALF. WATER VAPOR IMAGERY AND UPPER AIR PLOTS FROM YESTERDAY EVENING INDICATE THAT THE CENTER OF THE HIGH IS IN THE GENERAL VICINITY OF NORTH CENTRAL TEXAS WITH THE RIDGE AXIS EXTENDING INTO NORTHERN MEXICO. MEANWHILE...HURRICANE ILEANA IS IN THE VICINITY OF 20.1 N LAT 113.7 W LONG WHICH IS A BIT OVER 300 MILES TO THE SOUTHWEST OF THE SOUTHERN TIP OF THE BAJA PENINSULA... SO WAY TOO FAR TO HAVE ANY AFFECT ON THE DESERT SOUTHWEST. IN ADDITION...THE HURRICANE CENTER IS FORECASTING ILEANA TO MOVE WEST NORTHWEST AND EVENTUALLY WEAKEN CONSIDERABLY AS IT MOVES OVER COOLER WATER IN THE EASTERN PACIFIC. BACK TO ARIZONA...THE MODELS ARE NOW FORECASTING A CONTINUATION OF MOISTURE BEING PULLED NORTHWARD INTO ARIZONA AROUND THE WESTERN PERIPHERY OF THE HIGH...BUT A PACIFIC TROUGH IS PROGGED TO MOVE ACROSS THE WESTERN STATES INTO THE WEEKEND. BOTH THE 00Z AND 18Z RUN OF THE GFS HAVE INDICATED THAT AS THIS TROUGH MOVES NORTH OF THE REGION IT WILL PUSH THE MOISTURE EAST INTO NEW MEXICO. THE ECMWF AND THE CANADIAN HAVE A SIMILAR SOLUTION WITH THE TROUGH AXIS TO THE EAST OF ARIZONA...BUT THE HIGH BEHIND IS NOT AS STRONG AS DEPICTED IN THE GFS. THEREFORE WITH THE MODELS SHOWING A CONSENSUS DECIDED TO TRIM BACK THE POPS FOR BOTH SATURDAY AND SUNDAY AS DRIER AIR PUSHES INTO ARIZONA FROM THE WEST. SURROUNDING ARIZONA OFFICES HAVE ALSO DONE LIKEWISE. BEGINNING ON MONDAY AND CONTINUING THROUGH THE MIDDLE OF NEXT WEEK A BACKDOOR FRONT...COMBINED WITH THE FLOW AROUND THE WESTERN FLANK OF THE HIGH CENTERED OVER THE SOUTHEASTERN STATES WILL PULL MOISTURE BACK ACROSS EASTERN ARIZONA. THIS WILL RESULT IN AN INCREASE IN RAIN CHANCES INTO THE SCATTERED CATEGORY FOR CENTRAL AND EASTERN ZONES. HIGH TEMPS WILL HOVER AROUND THE MID 90S FOR THE TUCSON AREA THROUGH THE MIDDLE OF NEXT WEEK WHICH IS SLIGHTLY BELOW NORMAL FOR LATE AUGUST. LOWS WILL REMAIN A FEW DEGREES ABOVE NORMAL. && .HYDROLOGY...A FLASH FLOOD WATCH FOR THE GILA RIVER NEAR DUNCAN CONTINUES IN EFFECT UNTIL 300 PM MST THIS AFTERNOON. ON TUESDAY AFTERNOON THE GREENLEE EMERGENCY MANAGER REPORTED THAT A DIKE STRUCTURE IN THE TOWN OF DUNCAN WAS EXPERIENCING EROSION DUE TO ELEVATED RIVER STAGES. THE LOCATION OF THIS DIKE STRUCTURE IS NEAR THE HIGH SCHOOL IN DUNCAN ON THE LEFT BANK OF THE GILA RIVER. IF THE DIKE STRUCTURE WERE TO BE BREACHED...STATE HIGHWAY 70 NEAR THE HIGH SCHOOL WOULD BE IMPASSABLE. FURTHERMORE...THE FIELDS BY THE HIGH SCHOOL AND SEVERAL NEARBY HOMES COULD BE IMPACTED. THE STAGE READING AT DUNCAN HAS DECREASED OVERNIGHT...BUT ANY ADDITIONAL RAINFALL IN THE UPPER GILA WATERSHED IN NEW MEXICO THIS AFTERNOON WILL CAUSE ADDITIONAL RISES OVER THE NEXT SEVERAL DAYS. && .AVIATION...TAFS AND TWEBS ADEQUATELY COVER ALL SIGNIFICANT WEATHER AT KTUS. && .TWC WATCHES/WARNINGS/ADVISORIES...FLASH FLOOD WATCH FOR THE GILA RIVER IN DUNCAN (AZZ030) UNTIL 300 PM MST THIS AFTERNOON. && MOLLERE WEATHER.GOV/TUCSON
Hazardous weather outlook, Aug 24, 5:45 AM MST, 1 hour 39 minutes before
HAZARDOUS WEATHER OUTLOOK...CORRECTED TYPO NATIONAL WEATHER SERVICE TUCSON AZ 545 AM MST THU AUG 24 2006 AZZ019-029-031>035-251400- NORTHERN GREENLEE COUNTY-SOUTHEAST PINAL COUNTY- WESTERN PIMA COUNTY-TOHONO OODHAM NATION-TUCSON METRO/MARANA/GREEN VALLEY-SANTA CRUZ COUNTY-COCHISE COUNTY- 545 AM MST THU AUG 24 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL ARIZONA AND SOUTHEAST ARIZONA. .DAY ONE...TODAY AND TONIGHT HIGH PRESSURE CENTERED OVER NORTH CENTRAL TEXAS AND EXTENDING ACROSS NORTHERN MEXICO WILL ALLOW SOUTH TO SOUTHWEST FLOW TO CONTINUE TO PULL MOISTURE INTO ARIZONA TODAY. SHOWERS AND THUNDERSTORMS HAVE ALREADY BEGUN TO DEVELOP ACROSS CENTRAL PORTIONS OF MY FORECAST AREA FROM SOUTHWEST PINAL COUNTY AND EXTENDING INTO NORTHEAST PIMA COUNTY...INCLUDING THE TUCSON AREA. THESE STORMS HAVE DEVELOPED ALONG A BOUNDARY BETWEEN DRY AIR OVER NORTHERN BAJA AND NORTHWEST SONORA...AND VERY MOIST AIR OVER CENTRAL AND EASTERN ARIZONA. EVEN THOUGH ORGANIZED SEVERE STORMS ARE NOT ANTICIPATED TODAY...SOME OF THE STORMS WILL LIKELY APPROACH OR EXCEED SEVERE LEVELS WITH A POTENTIAL FOR PRODUCING DAMAGING WINDS AND HAIL. THE MID TO UPPER LEVEL WINDS ARE RATHER WEAK TODAY...SO THE MAIN CONCERN WITH THESE STORMS WILL BE HEAVY RAIN WHICH COULD RESULT IN LOCALIZED FLOODING. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. HOWEVER...THE FLOW PATTERN WILL REMAIN FAVORABLE FOR THUNDERSTORMS EACH DAY...BUT WITH LESS ACTIVITY EXPECTED ON SATURDAY AND SUNDAY. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. AZZ030-251400- UPPER GILA RIVER VALLEY- 545 AM MST THU AUG 24 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST ARIZONA. .DAY ONE...TODAY AND TONIGHT ...A FLASH FLOOD WATCH REMAINS IN EFFECT UNTIL 3 PM MST THIS AFTERNOON... THE FLASH FLOOD WATCH IS ASSOCIATED WITH A RISE ON THE GILA RIVER AT DUNCAN. FOR MORE DETAILED INFORMATION CONCERNING THE WATCH REFER TO THE LATEST ISSUANCE OF THE FLASH FLOOD WATCH UNDER THE HEADER PHXFFATWC OR REFER TO OUR WEB PAGE AT WWW.WEATHER.GOV/TUCSON. HIGH PRESSURE CENTERED OVER NORTH CENTRAL TEXAS AND EXTENDING ACROSS NORTHERN MEXICO WILL ALLOW SOUTH TO SOUTHWEST FLOW TO CONTINUE TO PULL MOISTURE INTO ARIZONA TODAY. SHOWERS AND THUNDERSTORMS HAVE ALREADY BEGUN TO DEVELOP ACROSS CENTRAL PORTIONS OF MY FORECAST AREA FROM SOUTHWEST PINAL COUNTY AND EXTENDING INTO NORTHEAST PIMA COUNTY...INCLUDING THE TUCSON AREA. THESE STORMS HAVE DEVELOPED ALONG A BOUNDARY BETWEEN DRY AIR OVER NORTHERN BAJA AND NORTHWEST SONORA...AND VERY MOIST AIR OVER CENTRAL AND EASTERN ARIZONA. EVEN THOUGH ORGANIZED SEVERE STORMS ARE NOT ANTICIPATED TODAY...SOME OF THE STORMS WILL LIKELY APPROACH OR EXCEED SEVERE LEVELS WITH A POTENTIAL FOR PRODUCING DAMAGING WINDS AND HAIL. THE MID TO UPPER LEVEL WINDS ARE RATHER WEAK TODAY...SO THE MAIN CONCERN WITH THESE STORMS WILL BE HEAVY RAIN WHICH COULD RESULT IN LOCALIZED FLOODING. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. HOWEVER...THE FLOW PATTERN WILL REMAIN FAVORABLE FOR THUNDERSTORMS EACH DAY...BUT WITH LESS ACTIVITY EXPECTED ON SATURDAY AND SUNDAY. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
The office that day
Everything else NWS Tucson, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 23, 5:43 PM MST | Severe Thunderstorm Warning | TWC | Pima | 47 min |
| Aug 23, 5:54 PM MST | Flash Flood Warning | TWC | Pima | 66 min |
| Aug 23, 6:15 PM MST | Flash Flood Warning | TWC | Cochise | 60 min |
| Aug 23, 6:26 PM MST | Severe Thunderstorm Warning | TWC | Pima | 49 min |
| Aug 24, 12:21 PM MST | Severe Thunderstorm Warning | TWC | Pima | 24 min |
| Aug 24, 12:42 PM MST | Severe Thunderstorm Warning | TWC | Pima | 33 min |
| Aug 24, 1:55 PM MST | Flash Flood Watch | TWC | 8 hr | |
| Aug 24, 2:01 PM MST | Flash Flood Warning | TWC | Cochise | |
| Aug 24, 2:06 PM MST | Flash Flood Warning | TWC | Santa Cruz | 54 min |
| Aug 24, 2:31 PM MST | Flash Flood Warning | TWC | Pima | 59 min |
| Aug 24, 2:56 PM MST | Flash Flood Warning | TWC | Pima | 64 min |
| Aug 24, 3:00 PM MST | Flash Flood Warning | TWC | Cochise | |
| Aug 24, 4:24 PM MST | Flash Flood Warning | TWC | Pima | 96 min |
Nearby
Flash Flood Warnings in Arizona, 2006Every flash flood warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.